MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21711
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
This complaint is being reported based on the fda mdr malfunction precedence "difficult advancement." they tried to put the zso-7-15 in to the intrahepatic duct, but the zso-7-15 could not pass through the stricture in the intrahepatic duct.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).1 x zso-7-15 device of lot # c1448053 was returned to cirl for evaluation.Lab evaluation: a lab evaluation was held on 18 sep2018.Upon evaluation of the returned device there were no anomalies noted that could have contributed to the complaint issue.There were slight pinch marks on the non tapered end of the stent and also on the body of the stent near the tapered end which were consistent with the removal of the stent via forceps.A wire guide passed through the stent however there was some slight resistance met when passing the forceps marks on the non tapered end.The complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.A possible root cause could relate to the patient anatomy and a tight stricture.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, it is possible that a tight stricture may have contributed to the failure of the stent to pass the stricture and a smaller or firmer stent may have been more appropriate for the stricture.Document review: a review of manufacturing records for lot # c1448053 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue effects the entire lot c1448053, a review of the complaints history determined that this failure has not occurred previously with lot c1448053.Prior to distribution all zso-7-15 devices are subject to 100% inspection to ensure device integrity; these inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, a contraindications identified includes an ¿inability to pass wireguide or stent through obstructed area¿ and the user is also instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7875933
Report Number3001845648-2018-00427
Device Sequence Number16640827
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)210131(10)C1448053
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC1448053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
08/16/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/11/2018
11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1